Alert archive / Missouri / Heat Advisories in 2014
Heat Advisory 4, NWS St. Louis, MO
NWS St. Louis, MO issued this heat advisory at Aug 27, 2014, 3:03 AM CDT for 17 counties in Missouri. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2014, 3:03 AM CDT (08:03 UTC)
- Expired
- Aug 27, 2014, 8:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS St. Louis, MO
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 72 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1800 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
610 WWUS73 KLSX 270803 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 303 AM CDT WED AUG 27 2014 ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-061-063>065- 272200- /O.CON.KLSX.EH.W.0001.000000T0000Z-140828T0100Z/ BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JEFFERSON MO- JERSEY IL-LINCOLN MO-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL- MONTGOMERY IL-RANDOLPH IL-ST. CHARLES MO-ST. CLAIR IL- ST. LOUIS CITY MO-ST. LOUIS MO-WASHINGTON IL- INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE... LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...VANDALIA 303 AM CDT WED AUG 27 2014 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...DANGEROUS HEAT AND HUMIDITY WILL CONTINUE THIS AFTERNOON AND EARLY THIS EVENING. * HEAT INDEX VALUES...100 TO 105 DEGREES THIS AFTERNOON AND EVENING. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL LEAD TO AN INCREASED RISK OF HEAT-RELATED STRESS AND ILLNESS. THE VERY YOUNG...THE ELDERLY...THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. ALSO...CAR INTERIORS WILL REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. BEAT THE HEAT...CHECK THE BACKSEAT! NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE...NOT EVEN FOR A MINUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT 800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1. YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668. && $$ MOZ041-042-047>051-059-060-062-072>075-084-085-099-272200- /O.NEW.KLSX.HT.Y.0004.140827T0803Z-140828T0100Z/ AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO- GASCONADE MO-IRON MO-MADISON MO-MONITEAU MO-MONTGOMERY MO- OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WARREN MO- WASHINGTON MO- INCLUDING THE CITIES OF...COLUMBIA...FARMINGTON... JEFFERSON CITY...MEXICO...UNION 303 AM CDT WED AUG 27 2014 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...HOT AND HUMID CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. * HEAT INDEX VALUES...100 TO 105 DEGREES THIS AFTERNOON AND EVENING. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- RELATED STRESS AND ILLNESS. THE VERY YOUNG... THE ELDERLY... THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. && $$ CVKING
2 follow-up statements
898 WWUS73 KLSX 272049 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 349 PM CDT WED AUG 27 2014 ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-061-063>065- 280100- /O.CON.KLSX.EH.W.0001.000000T0000Z-140828T0100Z/ BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JEFFERSON MO- JERSEY IL-LINCOLN MO-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL- MONTGOMERY IL-RANDOLPH IL-ST. CHARLES MO-ST. CLAIR IL- ST. LOUIS CITY MO-ST. LOUIS MO-WASHINGTON IL- INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE... LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...VANDALIA 349 PM CDT WED AUG 27 2014 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...DANGEROUS HEAT AND HUMIDITY WILL CONTINUE THIS AFTERNOON AND EARLY THIS EVENING. * HEAT INDEX VALUES...UP TO 104 DUE TO TEMPERATURES AROUND 90... AND DEWPOINTS IN THE MID 70S. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL LEAD TO AN INCREASED RISK OF HEAT-RELATED STRESS AND ILLNESS. THE VERY YOUNG...THE ELDERLY...THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. ALSO...CAR INTERIORS WILL REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. BEAT THE HEAT...CHECK THE BACKSEAT! NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE...NOT EVEN FOR A MINUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT 800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1. YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668. && $$ MOZ041-042-047>051-059-060-062-072>075-084-085-099-280100- /O.CON.KLSX.HT.Y.0004.000000T0000Z-140828T0100Z/ AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO- GASCONADE MO-IRON MO-MADISON MO-MONITEAU MO-MONTGOMERY MO- OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WARREN MO- WASHINGTON MO- INCLUDING THE CITIES OF...COLUMBIA...FARMINGTON... JEFFERSON CITY...MEXICO...UNION 349 PM CDT WED AUG 27 2014 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...HOT AND HUMID CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. * HEAT INDEX VALUES...UP TO 101 DUE TO TEMPERATURES IN THE LOWER 90S...AND DEWPOINTS IN THE LOWER 70S. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- RELATED STRESS AND ILLNESS. THE VERY YOUNG... THE ELDERLY... THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. && $$ CARNEY
485 WWUS73 KLSX 280104 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 804 PM CDT WED AUG 27 2014 ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-061-063>065- 280215- /O.EXP.KLSX.EH.W.0001.000000T0000Z-140828T0100Z/ BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JEFFERSON MO- JERSEY IL-LINCOLN MO-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL- MONTGOMERY IL-RANDOLPH IL-ST. CHARLES MO-ST. CLAIR IL- ST. LOUIS CITY MO-ST. LOUIS MO-WASHINGTON IL- INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE... LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...VANDALIA 804 PM CDT WED AUG 27 2014 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... TEMPERATURES HAVE COOLED INTO THE 70S ACROSS THE REGION BRINGING AN END TO THE DANGEROUS HEAT. TEMPERATURES IN THE UPPER 80S TO LOWER 90S ARE EXPECTED TOMORROW, RESULTING IN HEAT INDEX VALUES BELOW 100 DEGREES. $$ MOZ041-042-047>051-059-060-062-072>075-084-085-099-280215- /O.EXP.KLSX.HT.Y.0004.000000T0000Z-140828T0100Z/ AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO- GASCONADE MO-IRON MO-MADISON MO-MONITEAU MO-MONTGOMERY MO- OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WARREN MO- WASHINGTON MO- INCLUDING THE CITIES OF...COLUMBIA...FARMINGTON... JEFFERSON CITY...MEXICO...UNION 804 PM CDT WED AUG 27 2014 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... TEMPERATURES HAVE COOLED INTO THE 70S ACROSS THE REGION BRINGING AN END TO THE DANGEROUS HEAT. TEMPERATURES IN THE UPPER 80S TO LOWER 90S ARE EXPECTED TOMORROW, RESULTING IN HEAT INDEX VALUES BELOW 100 DEGREES. $$ TILLY
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Aug 27, 2:44 AM CDT, 19 minutes earlier.
Area forecast discussion, Aug 27, 2:44 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
244 AM CDT Wed Aug 27 2014
.SYNOPSIS:
Issued at 237 AM CDT Wed Aug 27 2014
Front is slowly making progress into the CWA early this morning
and is currently stretching from near Kansas City, Missouri to
Quincy, Illinois. Some isolated thunderstorms continue to pop up
here and there on outflow boundaries across eastern Missouri and
west central Illinois, with a better defined cluster of convection
now taking shape across far northwest Missouri. Temperatures
remain mild with all locations still in the 70s this morning.
CVKING
&&
.SHORT TERM: (Through Tonight)
Issued at 237 AM CDT Wed Aug 27 2014
Elevated convection will continue to develop across northern
Missouri early this morning with scattered thunderstorms forecast
through the lunch hour across the northern counties of the CWA.
Front will make very slow progress south today. Temperatures will
quickly rise into the 90s south of the front and due to pooled
dewpoints in the lower to middle 70s, produce at least a few hours
of heat indices above 100 degrees along and south of I-70. Although
it won't be as hot as the past few days - feel current heat
headlines are warranted given potential for one more day of heat
indices reaching 105 degrees this afternoon.
The front will also serve as the focus for convective initiation
with scattered thunderstorms expected along and south of I-70 this
afternoon. As was the case yesterday, a few of the storms could
produce some gusty winds to 50 mph and torrential downpours.
Diurnal convection expected to dissipate quickly after sunset with
the focus for more elevated development shifting back north of the
boundary across the northern reaches of the CWA after midnight.
CVKING
.LONG TERM: (Thursday through Tuesday)
Issued at 237 AM CDT Wed Aug 27 2014
Boundary will be slow to lift back north on Thursday and may become
orientated more northwest to southeast across the CWA...paralleling
the Mississippi River. Once again, afternoon convection will be
possible in the vicinity of this front.
The boundary should finally lift north as a warm front Thursday
night with dry and seasonably warm weather expected on Friday
ahead of the shortwave/cold front that approaches from the west.
Have tried to focus likely POPs Friday night and Saturday with this
next system as blended guidance seems to give too long of a period
of POPs when compared to reality. So, after a wet and cooler
beginning to the Labor Day Weekend, it appears chances of
precipitation will decrease for Sunday and Monday (Labor Day), with
temperatures beginning to inch back up above normal in the wake
of this storm system.
CVKING
&&
.AVIATION: (For the 06z TAFs through 06z Wednesday Night)
Issued at 1054 PM CDT Tue Aug 26 2014
Cluster of storms northeast of the St Louis metro area will
likely slowly dissipate late tonight, although could not rule out
an isolated storm along the outflow boundary moving southwestward
through the St Louis metro. The surface wind will temporarily
switch to a northeast direction and pick up behind the outflow
boundary. A cold front was across northern MO, just south of UIN
this evening. This front will sag slowly southward late tonight
and Wednesday with scattered convection possible along and just
north of this front. Latest HRRR model run keeps UIN dry late
tonight, but there may be at least isolated showers/storms in the
UIN area late tonight into Wednesday morning. Due to uncertainty
in timing and coverage may keep the UIN taf dry for now. With
mostly light surface winds, mainly just high level clouds, and
high surface dew points there will likely be some fog late
tonight/early Wednesday morning mainly in SUS and CPS. The surface
wind will be mainly nely in UIN and COU Wednesday, and becoming
nely Wednesday afternoon in the St Louis metro area after fropa.
Specifics for KSTL: May need to include VCTS in the STL taf around
06-07z late tonight if storms develop along outflow boundary
dropping southwestward through STL. The wind will also briefly
switch to a nely direction and become gusty around 06z behind the
outflow boundary. Should have scattered diurnal cumulus clouds
late Wednesday morning and afternoon as the atmosphere becomes
very unstable along the weakening cold front which will sag
southward through central MO. Will likely be isolated to scattered
thunderstorms Wednesday afternoon, but may leave out of the STL
taf for now. The surface wind will become nely Wednesday
afternoon as the front sags south of STL.
GKS
&&
.PRELIMINARY POINT TEMPS/POPS:
Saint Louis 94 77 92 77 / 40 20 40 20
Quincy 87 71 88 71 / 20 20 40 20
Columbia 92 72 92 72 / 20 20 20 10
Jefferson City 93 72 92 72 / 30 20 10 10
Salem 93 71 89 71 / 30 20 30 20
Farmington 95 71 91 71 / 40 20 20 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY until 8 PM CDT this evening FOR Audrain MO-Boone
MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Madison MO-Moniteau MO-Montgomery MO-Osage MO-
Reynolds MO-St. Francois MO-Ste. Genevieve MO-Warren MO-
Washington MO.
EXCESSIVE HEAT WARNING until 8 PM CDT this evening FOR Jefferson
MO-Lincoln MO-St. Charles MO-St. Louis City MO-St. Louis MO.
IL...EXCESSIVE HEAT WARNING until 8 PM CDT this evening FOR Bond IL-
Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Randolph IL-St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Aug 26, 3:57 PM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT TUE AUG 26 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 357 PM CDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR PORTIONS OF EASTERN MISSOURI...INCLUDING THE GREATER ST. LOUIS METROPOLITAN AREA, ALONG WITH SOUTHWEST AND SOUTH CENTRAL ILLINOIS. ELSEWHERE...A HEAT ADVISORY REMAINS IN EFFECT. EARLY EVENING HEAT INDEX VALUES WILL RANGE FROM 100 TO 110 DEGREES. ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING ACROSS MUCH OF THE AREA...WITH A CHANCE OF THUNDERSTORMS OVERNIGHT ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HEAT WAVE WILL CONTINUE ON WEDNESDAY FOR ALL BUT NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES REMAIN IN EFFECT IN THESE LOCATIONS THROUGH WEDNESDAY EVENING. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH LABOR DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GLASS
In the hours before
Special weather statement, Aug 26, 11:51 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1151 PM CDT TUE AUG 26 2014 ILZ099-100-270530- JERSEY IL-MADISON IL- 1151 PM CDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND SOUTHEASTERN JERSEY COUNTIES UNTIL 1230 AM CDT... AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF GODFREY...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GODFREY... ALTON... ELSAH... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
Nearby
Heat Advisories in Missouri, 2014Every heat advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.